Lighter Periods

Various factors can affect a person’s menstrual flow and make periods lighter than usual. Some of the common causes of lighter periods are sudden weight loss or gain, exercise, and stress. The other reasons include anovulation (no ovulation), pregnancy, breastfeeding, thyroid-related problems, and PCOS (polycystic ovary syndrome). Lighter periods once in a while is acceptable, but if you experience them for many months along with no periods, consult a doctor immediately.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why is my menstrual flow lighter now?

Query: Hi doctor, Six years before, I attempted suicide by drinking phenyl. At that time, my only son was just 7 months old. Immediately, my mother-in-law took me to the hospital. I vomited a lot and have been treated well by doctors. As my son was small, after doctor's suggestion I fed my son. Also, I h...  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. First of all, forget what happened at the age of 30 years. You have a beautiful life and a very good son. So, think positive. That thing does not have any relation to your present complaint. Secondly, if you have asthma problem, then do have an inhalation pump with y...  Read Full »

Why did my periods become shorter and lighter in the past three months?

Query: Hi I would like to find out, I have 1 ovary torsion. I have 1 child. My period's cycle changed from 28day to 30day cycle, from 7days heavy painful to 4 days spotting painless in the past 3 months. But now it is just light spotting in 34day cycle. I have had blood test done and a scan but all seem...  Read Full »


Dr. Artur Holubka

General Practitioner, Family Physician, Radiologist

Answer: Hello! Ovarian torsion is an acute surgical condition caused by complete or partial volvulus of the ovary, which disrupts blood flow and nutrition. Ovarian torsion is characterized by sudden severe abdominal pain with one-sided localization, bloody leucorrhoea, nausea and vomiting, stool disturbanc...  Read Full »

What could be the reason for my scanty period and weight gain?

Query: Hello doctor, I am a 29-year-old female. I am facing very low or spotting during the periods from the last three to five months, and I also gain weight. Please help.  Read Full »


Dr. Priyadarshini Tripathy

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Spotting or scanty flow during menses in addition to weight gain, could be due to a number of causes like 1. Thyroid abnormalities. 2. PCOS (polycystic ovarian syndrome). 3. Stress. 4. Lifestyle changes. 5. Work-life stress, 6. Problems related to uterus or ovary....  Read Full »

What causes lighter periods?

Query: Hi doctor, I am 20 years old. I started to have birth control pill at the age of 15 for heavy periods. I switched to Depo-Provera after about four years on the same pill. I was on Depo-Provera for one year and I stopped it a year before due to irritating light spotting and mood changes. After I bega...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If you have a lighter period and that is what you want, then this is due to the birth control pills. They cause light period and it is also desired. Now, postcoital spotting could be due to infection, erosion as well as some polyp over the cervix. This could be a serious...  Read Full »

Are there any chances of pregnancy for sex with no penetration?

Query: Hi doctor, I had sex (foreplay and no penetration) seven months back. After that, I did six pregnancy tests. The last test was done two months before, which is negative. But for the past six months, I am getting light periods with two days flow. I am worried. Please help me. Is there any chance of p...  Read Full »


Dr. Deepti Katarya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I want to know the complete history of your periods. The number of pads required, amount of flow, and passage of clots, if any. Have you taken any emergency contraception? Is there any delay in periods?  Read Full »

Is it normal to get dark brown discharge after i-pill intake?

Query: Hello doctor, My partner and I had a physical relation a few days ago. She is a virgin, so it difficult when I tried inserting. I can insert only a little, and I did not eject inside her. She took i-pill the next day. Her periods were supposed to start on the 2nd or 3rd of this month, but 4th or 5t...  Read Full »


Dr. Reetika Joshi

Obstetrician And Gynaecologist

Answer: Hello, Welcome o icliniq.com. I-pill and other emergency contraceptive pills are hormone-based, and they have this known side effect of spotting or light period in certain females. They also lead to delay in periods of certain females, so do not worry. The delay can be up to 10 days. So do not wor...  Read Full »

Can spotting be a sign of pregnancy?

Query: Hi doctor, I am 30 years old and got married a year ago. We are trying for a baby for the last three months. My LMP was on the 9th of last month. I never faced issues with my menstrual cycle. It is a regular 29 day cycle. We had an unprotected sex from 17th to 25th for every alternate day. I have ...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If the serum beta hCG test (human chorionic gonadotropin) as on 10th is less than 1, then you are surely not pregnant. The symptoms are part of Premenstrual Syndrome (PMS) complex where stress and anxiety can often cause the scanty onset of menses. But, full flow ma...  Read Full »

Can endometriosis result in slight bleeding on and off for a month?

Query: So I got my regular period on the 2nd of last month and it ended on the 8th then on the 14th it started up again It hasn’t been really heavy except every now and then it will be there has been no clots and it’s now the 6th of this month and it still hasn’t stoped. I do have family ...  Read Full »


Dr. Priyadarshini Tripathy

Obstetrician And Gynaecologist

Answer: Hello Welcome to icliniq.com Thanks for reaching out. I am happy to help you. Seems like you have prolonged menstrual bleeding. There are a lot of causes attributed to this. It's very important to reach a particular diagnosis by doing certain investigations. So that we can opt for the right treatm...  Read Full »

What could be the reason for my spotting?

Query: Hi doctor, My LMP was on the 29th of the last month. On 2nd and 3rd this month, I had a mild spotting and on 4th, I got my periods as usual. What can be the reason for the spotting and delay as I have not got this kind of spotting before?  Read Full »


Dr. Sahana Rao

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Can you provide more information regarding the problem? Is it the first time your cycle got delayed? Were your periods regular all these years? Is the bleeding associated with pain? If it is the first time, do not worry. It might be a hormonal adjustment...  Read Full »

Why did I not get periods even after taking Meprate?

Query: Hye doctor, I want to know about the missed periods. Actually I had sex two months back, then I got my periods after 12 days. I haven't got my periods after that and I consult to the physician she recommended me Meptrate 10g medicine but I took the the only Meptrate for 5 days but still haven't got...  Read Full »


Dr. Sravanthi Nuthalapati

Obstetrician And Gynaecologist

Answer: Hello, Welcome to Icliniq. I have gone through the description description you provided, but certain details are Missing and are required to identify the problem. Can you tell me from which date to which date did you take Meprate tablets , whether single daily or twice daily dosage? It usually ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.